Anxiety side effects from HIV meds
Apr 18, 2013
I was just diagnosed through Western Blot as HIV positive at age 65. I had been negative 2 years ago. I do not have my viral load or counts yet, as I have to get blood work next week. I suffer from mood disorder, mostly in form of anxiety and take Celexa and a low Klonodine dose. Is there medication I should avoid, as I have worked really hard with medication to not feel anxious. Now I am afraid to take HIV meds as I have heard anxiety is a primary side effect.
Response from Dr. Fawcett
Thanks for writing. Getting your anxiety under control is a major achievement and I can understand why you would want to be very careful. Most HIV meds are well tolerated with the drugs you are already taking. Efavirenz (Sustiva) is consistently noted for causing disturbing dreams and some anxiety, although these symptoms usually quickly abate (not efavirenz is a component drug in Atripla). One other NNRTI (nevirapine Viramune) has reported had such side effects. Be certain to work closely with your physician so that the process of selecting your meds doesn't trigger your anxiety.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Percent Of Americans Have Herpes?
- What Is The Difference Between Razor Burn And Herpes On The Vagina?
- What Is The Difference Between Herpes Igg And Igm?
- What Effects Can Gonorrhea Have On The Body?
- What Causes Genital Warts To Come Back?
- Risks Of Unprotected Sex With Inactive Herpes
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.